Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 59, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Nov 6, 2006, 4:29 AM CST for Houston County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2006, 4:29 AM CST (10:29 UTC)
- Expired
- Nov 6, 2006, 5:15 AM CST
- In force
- 46 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Houston County, TX
The radar
The Ft Hood radar (KGRK), 193 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 061029 TORHGX TXC225-061115- /O.NEW.KHGX.TO.W.0059.061106T1029Z-061106T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 429 AM CST MON NOV 6 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... HOUSTON COUNTY IN SOUTHEAST TEXAS * UNTIL 515 AM CST * AT 425 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTHWEST OF CROCKETT...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... GRAPELAND... TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR A TORNADO - TAKE COVER NOW PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3138 9564 3131 9557 3156 9530 3156 9555 $$
1 follow-up statement
000
WWUS54 KHGX 061043
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
441 AM CST MON NOV 6 2006
TXC225-061115-
/O.CON.KHGX.TO.W.0059.000000T0000Z-061106T1115Z/
HOUSTON TX-
441 AM CST MON NOV 6 2006
...A TORNADO WARNING CONTINUES FOR HOUSTON COUNTY UNTIL 515 AM CST...
AT 440 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
GRAPELAND...MOVING NORTHEAST AT 15 MPH. IN ADDITION TO THE TORNADO
THREAT...THIS STORM WILL LIKELY PRODUCE LARGE HAIL NEAR LATEXO AND
GRAPELAND.
* LOCATIONS IMPACTED INCLUDE...
LATEXO...
GRAPELAND...
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3138 9559 3135 9549 3144 9538 3158 9524
3156 9555
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Nov 6, 3:27 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 6, 3:27 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
327 AM CST MON NOV 6 2006
.DISCUSSION...
STARTING TO SEE CONVECTION DEVELOP OVER SE TX DURING THE LAST HOUR
AS A SHRT WV APPROACHES FROM THE WEST AND THE FLOW ALOFT BECOMES
MORE DIVERGENT. EXPECT CONVECTION TO CONTINUE TO INCREASE IN AREAL
COVERAGE THIS MORNING. THE MCS JUST TO THE NORTH OF THE AREA WILL SAG
SE INTO NORTHERN PORTIONS OF SE TX DURING THE NEXT 2 HOURS.
THERE ARE MANY CHALLENGES WITH THIS FCST PACKAGE. MOST OF THE
CONCERN IS DURING THE NEXT 18 HOURS. HAVE TRENDED THE FCST TOWARD THE
6Z NAM SOLN FOR THE SHORT-TERM AS IT HAS THE BEST HANDLE ON PRECIP
TRENDS OVER THE LAST 6 HOURS. FOR MOST AREAS TODAY WILL HAVE
LIKELY POPS. HOWEVER...WIDESPREAD PRECIP IS LIKELY OVER THE NE
ZONES...SO WENT CLOSE TO 100 PERCENT THERE. WILL HAVE LOCALLY HVY
RAINFALL MENTIONED AREAWIDE THIS MORNING...THEN SHIFT TO THE
EASTERN HALF OF THE AREA FOR THE AFT HOURS. THINK THAT WE WILL SEE
ISOLATED TOTALS OF 2-4 INCHES WITH THE HEAVIEST RAINFALL OVER NE
AREAS. BASED ON THE 6Z NAM...DECIDED TO EXTEND CHC POPS INTO THE
EVE HRS FOR THE SE 1/2 OF THE AREA AS WE ARE LIKELY TO SEE DEVELOPMENT
ON THE SFC BOUNDARY LATE THIS AFT AND EVENING AS IT PROGRESSES
INTO AND ACROSS THE AREA. AM CONCERNED THAT WE COULD SEE ISOLATED
SVR TSTMS TODAY AND INTO THE EVE HOURS AREA-WIDE. THIS IS DUE TO
THE STEEP MID-LEVEL LAPSE RATES AND BECAUSE SE TX LIES IN THE LF
QUAD OF AN UPPER LEVEL JET STREAK THIS MORNING AND THEN IN A
GENERAL DIFFLUENT AREA LATE THIS AFT AND EVE AS A MID/UPPER LOW
AMPLIFIES NE OF THE AREA AS A POTENT JET MAX DIVES DOWN FROM THE
NORTH ON THE BACKSIDE OF THE LOW. THE MAIN SVR TSTM THREAT APPEARS
TO BE HAIL. LOW-LEVEL WIND FIELDS ARE NOT THAT STRONG AND THAT
SHOULD LIMIT THE TORNADO/STRAIGHT LINE WIND THREAT. THIS COULD CHG
LATE THIS AFT IF ORGANIZED CONVECTION CAN RE-DEVELOP ALONG THE
BOUNDARY AS IT APPROACHES SE TX...SOMETHING FOR THE DAY SHIFT TO
MONITOR AS MESO-SCALE FEATURES EVOLVE DURING THE DAY.
BEYOND TODAY AND TONIGHT...MADE SOME ADJUSTMENTS TO COINCIDE WITH
THE LATEST ECMWF AND GFS SOLNS. WARMED MAX TEMPS THIS WEEK AND
WARMED TEMPS IN GENERAL NEXT WEEKEND. THESE SOLNS ARE NOT AS
AMPLIFIED WITH THE NEXT MID/UPPER TROF FRI/SAT. IN FACT THE GFS
STALLS THE FRONT ACROSS NORTHERN AREAS ON SAT. WE WILL SEE...IT IS
A LONG WAY OUT TO GET TOO CONCERNED WITH ANY DETAILS. BUT DID ADD
SLIGHT CHC POPS ON SUN IN CASE A BOUNDARY IS LURKING IN THE AREA.
33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 57 79 54 83 / 70 10 0 0 0
HOUSTON (IAH) 78 58 79 55 82 / 70 30 0 0 0
GALVESTON (GLS) 78 66 77 64 80 / 70 40 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT
OUT 20 NM.
&&Hazardous weather outlook, Nov 5, 6:30 AM CST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CST SUN NOV 5 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-061200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 630 AM CST SUN NOV 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...LOCALLY HEAVY RAINFALL POSSIBLE LATE TONIGHT AND ON MONDAY... .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAY ONE...TONIGHT AN UPPER LEVEL TROUGH WILL APPROACH SOUTHEAST TEXAS TONIGHT WITH SHOWERS AND THUNDERSTORMS BECOMING MORE LIKELY AFTER MIDNIGHT AS ORGANIZED CONVECTION MAY DEVELOP OR MOVE INTO NORTHWEST/WESTERN AREAS OF SOUTHEAST TEXAS LATE. BECAUSE OF ABUNDANT MOISTURE COUPLED WITH THE APPROACHING UPPER LEVEL TROUGH...LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY...WITH ISOLATED AREAS POSSIBLY RECEIVING 1 TO 2 INCHES OF RAIN. .DAY TWO...MONDAY THE UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST TEXAS ON MONDAY. SHOWERS AND THUNDERSTORMS THAT WILL BE ONGOING DURING THE EARLY MORNING HOURS WILL LIKELY BECOME MORE NUMEROUS AND GRADUALLY EXPAND EASTWARD DURING THE MORNING HOURS AS AN AREA OF LOW PRESSURE AND COLD FRONT SWEEP THROUGH FROM WEST TO EAST DURING THE AFT HOURS. THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE AND EXTEND INTO THE AFTERNOON HOURS...ENDING FROM WEST TO EAST. ISOLATED AREAS COULD RECEIVE AN ADDITIONAL 1 TO 3 INCHES OF RAIN ON MONDAY. AT THIS TIME THE SEVERE THUNDERSTORM THREAT APPEARS MINIMAL WITH THE THREAT AREA LIMITED TO AREAS SOUTH OF I-10 WHERE THE ATMOSPHERE WILL BE MARGINALLY UNSTABLE FOR SEVERE THUNDERSTORMS. .DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 5:15 AM CST | Severe Thunderstorm Warning | HGX | Houston | 45 min |
| Nov 6, 5:28 AM CST | Severe Thunderstorm Warning | HGX | Walker | 47 min |
| Nov 6, 6:40 AM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 50 min |
| Nov 6, 7:24 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 51 min |
| Nov 6, 8:19 AM CST | Special Marine Warning | HGX | 56 min | |
| Nov 6, 9:10 AM CST | Flash Flood Warning | HGX | Montgomery, San Jacinto, Walker | 110 min |
| Nov 6, 10:02 AM CST | Flash Flood Watch | HGX | Brazos, Burleson, Grimes, Liberty, Madison, Montgomery and 4 more | 4 hr |
| Nov 6, 10:03 AM CST | Special Marine Warning | HGX | 40 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.